I am on 100mg of Sprionolactone (about 2 months now) along with Minocycline. I am starting to wean myself off the Minocycline (taking a probiotic now as well). Every time I have stopped antibiotics in the past, (I never weaned myself off), I would break out soooooo bad with cysts after a month. Will this happen again since I am now on the Sprionolactone? I would be ok with minor acne lesions, I just don't want the cysts!
Will Sprionolactone Help Reduce the Acne Flare Associated with Stoping Antibiotics?
Doctor Answers 1
Antibiotics, Spironolactone, and acne
It's hard to say if you will or won't have breakouts and cysts if you stop the antibiotics while you are also taking Spironolactone. Spironolactone only works for some types of acne, and in my opinion, really not all that well overall. You should only be going through all of this under the direct care of a doctor. Antibiotics aren't meds that you "ween" yourself off of. You take them as prescribed. If you want to change your meds, you should talk to your doctor first about all of this.
"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."
Have a question? Ask a doctor
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.